Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 81–81 | Cite as

Bupivacaine

Muscle spasms of the entire ipsilateral lower extremity: 2 case reports
Case report
  • 46 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, a 22-year-old woman and a 40-year-old woman developed intense muscle spasms of the entire ipsilateral lower extremity during treatment with bupivacaine for lumbar sympathetic block after complex regional pain syndrome (CRPS) type 1.

Case 1: A 22-year-old woman developed intense muscle spasms of the entire ipsilateral lower extremity during treatment with bupivacaine for lumbar sympathetic block after complex regional pain syndrome (CRPS) type 1. She was diagnosed with CRPS type 1 in the foot and the left ankle. At the time of the first presentation, her physical examination showed that the only motor appearance of the CRPS was a reproducible tremor of the ipsilateral quadriceps muscles when the left knee was fully stretched and the contracture of the left foot...

Reference

  1. Gungor S, et al. Extrapyramidal signs occurring after sympathetic block for complex regional pain syndrome responding to diphenhydramine: Two case reports. Medicine 97: e11301, No. 26, Jun 2018. Available from: URL: http://doi.org/10.1097/MD.0000000000011301 - USACrossRefPubMedPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations